# SDR 2010FA0000809

- Difficulty date: July 29, 2010
- Submitted: August 8, 2010
- Operation: General aviation
- Aircraft: N54AL
- Make and model: Piper PA-60-601P
- Aircraft serial: 61P0326092
- Engine: Lyc TIO540*
- System (JASC): 3010 · Airfoil Anti/De-ice System
- Part: Fitting
- Condition: Corroded
- Location: Zone 100
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: B

## Discrepancy

OWNER STATED HE WAS CRUISING AT ALTITUDE, TAKING ON ICE, ACTIVATED THE DE-ICE BOOT FUNCTION AND THE ICE WAS NOT REMOVED FROM THE ACFT.  AFTER MULTIPLE TRIES HE WAS FORCED TO MAKE A EMERGENCY DECENT TO MAINTAIN AIRSPEED AND TO REMOVE THE ICE IN WARMER TEMPS. THE FLIGHT CONTINUED TO THE SCHEDULED DESTINATION. ON A GROUND CHECK OF THE DE-ICE SYS THE BOOTS WERE NOT INFLATING. AFTER TROUBLESHOOTING THE COMPLETE SYS THE DEFECTIVE ITEM WAS FOUND. GAINING ACCESS TO THE DE-ICE COMPONENTS IN THE LT MAIN WHEEL WELL REMOVING THE AFT FUSELAGE ACCESS PANEL AND TRACING THE DE-ICE BOOT INFLATION/DEFLATION HOSES THERE IS A DISTRIBUTION TEE UNDER THE BELLY FUEL TANK AREA. THIS IS THE LOWEST PART IN THE SYS AND WATER/MOISTURE HAD COLLECTED THERE AND CAUSED THE ELBOW FITTING TO CORRODE AND A .2500" BY .5" PIECE OF THE TUBE TO BLOW OUT NOT ALLOWING THE PRESSURE TO INFLATE THE BOOTS OR VACUUM THE DOWN TO THE AIRFRAME FOR PROPER AIRFLOW OVER THE FLIGHT SURFACES. ALL THE FITTINGS WERE REPLACED IN THE TEE AND THE SYS OPERATED PROPERLY ON THE GROUND AND DURING A TEST FLIGHT.
